The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Hello all, I've been reading a lot of good information about diabetes on this forum so I decided to register. I have just been diagnosed with type 2 diabetes (about a month ago). My doctor put me on metaformin twice a day but it did very little for me. My sugar was in the high 200s every time I checked. I went back and the doc added glipizide. I took it for the first time this morning. When I checked before lunch, my sugar was 90. It has not been this low in a while. I'm pleased but concerned about going too low. Any advice about when to test or side effects with these drugs?
 

·
Registered
Joined
·
2,771 Posts
Hello all, I've been reading a lot of good information about diabetes on this forum so I decided to register. I have just been diagnosed with type 2 diabetes (about a month ago). My doctor put me on metaformin twice a day but it did very little for me. My sugar was in the high 200s every time I checked. I went back and the doc added glipizide. I took it for the first time this morning. When I checked before lunch, my sugar was 90. It has not been this low in a while. I'm pleased but concerned about going too low. Any advice about when to test or side effects with these drugs?
Hello bruin1991! Welcome to Diabetes Forum! I only took Metformin for a very short time after my diagnosis and D/C it because of gastro side effects. My doctor then put me on Glipizide and I never had a low from it. In 2005 I started taking insulin and my doctor at that time took me off the Glipizide. In October of last year a new doctor added 10MG of Glipizide XL back to my daily regimen. I do have lows, but it is hard to say if they are from the Glipizide or the insulin or a combination of the two. I did reduce my dose of Glipizide in April of this year down to 5MG per day. I still have lows. I don't know how much Glipizide you are on. I know that I only take the Glipizide XL once per day and I have a tendency to have some lows in the late afternoon. I wish I could be of more help, but we are all different and not everyone will have a problem on diabetes medication.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
Thanks for the welcome. Since I have been recently diagnosed, I'm still getting used to the drugs and the testing. It's great to read everyone's posts. I'm learning a lot.
 

·
Registered
Joined
·
24,394 Posts
Hello and welcome, Bruin. I've been on metformin for a year or so, but have no experience with glypizide.

Glad you found us and I hope you'll visit often! Good to meet you & we'd like to get better acquainted.
 

·
Anti-Man Made Carbs!
Joined
·
1,891 Posts
Welcome aboard Bruin!

This place is awesome with so many helpful members
 

·
Registered
Joined
·
1,590 Posts
Hello all, I've been reading a lot of good information about diabetes on this forum so I decided to register. I have just been diagnosed with type 2 diabetes (about a month ago). My doctor put me on metaformin twice a day but it did very little for me. My sugar was in the high 200s every time I checked. I went back and the doc added glipizide. I took it for the first time this morning. When I checked before lunch, my sugar was 90. It has not been this low in a while. I'm pleased but concerned about going too low. Any advice about when to test or side effects with these drugs?
I think 90 before lunch is pretty good :) You might feel a little low since you are used to a high blood sugar, but you will adjust. Since you are on a drug that directly stimulates the pancreas, you will have to watch for lows. Especially in the beginning it will be important to test several times a day to see how your body is reacting to your meds. At least you should be testing fasting in the morning, before meals and at bedtime. If possible, testing at least 2 hrs after you eat occasionally will give you a better idea of how well your carbs are being metabolized. You should be back to your premeal level by then. If you arent then you are likely eating too many processed carbs at your meal.

If you have not seen a diabetes educator I highly recommend it. The key to good blood sugar control is managing your carb intake. Carbs equals glucose. A nice *healthy* baked white potato might as well be a piece of chocolate cake...it is going to affect your blood sugar just as much.

Please feel free to ask anything you need, we are all here to help each other out :)
 
1 - 7 of 7 Posts
Top